MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.7MM S-T CRTX LCK SCR 10MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.7MM S-T CRTX LCK SCR 10MM; PLATE, FIXATION, BONE
Model Number 71802310
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation procedure, it was found that a 2.7mm s-t cortex lck scr 10mm and the screw driver could not be connected after opening the sterile package.The procedure was finished without delay using a smith and nephew back up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is missing the hex feature in the head, rendering it inoperable.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.A dimensional inspection also found the device is missing its hex feature and is therefore out of specification.This issue was evaluated through our internal nonconformance process and determined to be isolated at this time.The implemented controls and detection points are adequate to capture this type of defect and is not considered a systemic issue.The potential probable cause for this event is a manufacturing process error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
2.7MM S-T CRTX LCK SCR 10MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12125648
Report Number1020279-2021-05766
Device Sequence Number14346942
Product Code HRS
UDI-Device Identifier03596010573902
UDI-Public03596010573902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71802310
Device Catalogue Number71802310
Device Lot Number19KM13279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1